Alert archive / Iowa / Tornado Warnings in 2008

Tornado Warning 18, NWS Quad Cities, IA

May 25, 2008Buchanan County, Delaware County, Iowa

NWS Quad Cities, IA issued this tornado warning at May 25, 2008, 6:43 PM CDT for Buchanan County, Delaware County, Iowa. It was in force for 62 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2008, 6:43 PM CDT (23:43 UTC)
Expired
May 25, 2008, 7:45 PM CDT
In force
62 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Buchanan County, IA, Delaware County, IA

The radar

The Quad Cities radar (KDVN), 132 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 6:47 PM CDTTSTM WND GST 651 W Lamont, IA
May 25, 6:47 PM CDTHAIL 1.751 W Lamont, IA
May 25, 6:55 PM CDTHAIL 1Dundee, IANICKEL TO QUARTER SIZE HAIL
May 25, 7:01 PM CDTTORNADODundee, IAPOSSIBLE TORNADO. BUILDINGS DAMAGED. TREES AND POWER LINES DOWN.
May 25, 7:20 PM CDTTORNADO4 N Delaware, IAFIRE DEPARTMENT REPORTED A TORNADO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this tornado warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 3:30 PM CDTTornado Watch PDSSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.7 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
843 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
297 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 252344
TORDVN
IAC019-055-260045-
/O.NEW.KDVN.TO.W.0018.080525T2343Z-080526T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
643 PM CDT SUN MAY 25 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN BUCHANAN COUNTY IN NORTHEAST IOWA...
  NORTHWESTERN DELAWARE COUNTY IN NORTHEAST IOWA...

* UNTIL 745 PM CDT.

* AT 640 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR AURORA...OR 11 MILES SOUTHEAST OF OELWEIN...MOVING
  EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  LAMONT AROUND 655 PM CDT...
  BACKBONE STATE PARK AROUND 715 PM CDT...
  DUNDEE AROUND 715 PM CDT...
  EDGEWOOD AROUND 740 PM CDT...
  GREELEY AND ONEIDA AROUND 745 PM CDT...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
      4264 9173
TIME...MOT...LOC 2343Z 273DEG 14KT 4260 9172

$$
4 follow-up statements
000 
WWUS53 KDVN 252355
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT SUN MAY 25 2008

IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
654 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
LAMONT...OR 13 MILES SOUTHEAST OF OELWEIN...MOVING EAST AT 25 MPH.
A SECOND TORNADO WAS INDICATED APPROXIMATELY 3 MILES SOUTHWEST OF
DUNDEE MOVING EAST AT 25 MPH. 

THE TORNADO WILL BE NEAR...
  LAMONT AROUND 700 PM CDT...
  DUNDEE AND BACKBONE STATE PARK AROUND 700 PM CDT...
  GREELEY...ONEIDA AND FOUNTAIN SPRINGS PARK AROUND 745 PM CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
      4264 9173
TIME...MOT...LOC 2354Z 273DEG 14KT 4260 9166

$$
000 
WWUS53 KDVN 260002
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
702 PM CDT SUN MAY 25 2008

IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
702 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...

AT 659 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
DUNDEE...OR 8 MILES NORTHWEST OF MANCHESTER...MOVING EAST AT 40 MPH.
DELAWARE COUNTY EMERGENCY MANAGEMENT REPORTED BUILDINGS DAMAGED IN 
DUNDEE

THE TORNADO WILL BE NEAR...
  GREELEY AND ONEIDA AROUND 710 PM CDT...
  FOUNTAIN SPRINGS PARK AROUND 715 PM CDT...

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
      4264 9173
TIME...MOT...LOC 0002Z 276DEG 38KT 4258 9147

$$

MCCLURE
000 
WWUS53 KDVN 260006
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT SUN MAY 25 2008

IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
706 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...

AT 703 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
DUNDEE...OR 6 MILES NORTH OF MANCHESTER...MOVING EAST AT 40 MPH.
A SECOND TORNADO WAS INDICATED NORTHWEST OF THE MANCHESTER AIRPORT
MOVING EAST AT 35 MPH. 

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
      4264 9173
TIME...MOT...LOC 0006Z 276DEG 38KT 4257 9141

$$

MCCLURE
000 
WWUS53 KDVN 260013
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
713 PM CDT SUN MAY 25 2008

IAC019-055-260045-
/O.CON.KDVN.TO.W.0018.000000T0000Z-080526T0045Z/
DELAWARE IA-BUCHANAN IA-
713 PM CDT SUN MAY 25 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR
NORTHEASTERN BUCHANAN AND NORTHWESTERN DELAWARE COUNTIES...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
GREELEY...OR 8 MILES NORTH OF MANCHESTER...MOVING EAST AT 35 MPH.

THIS TORNADO IS CAPABLE OF PRODUCING SIGNIFICANT STRUCTURAL DAMAGE TO
BUILDINGS. MOVE TO A SUBSTANTIAL SHELTER NOW

HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

THIS STORM IS ALSO CAPABLE OF PRODUCING LARGE HAIL THE SIZE OF
BASEBALLS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHEAST MISSOURI.

LAT...LON 4265 9131 4251 9131 4251 9165 4251 9173
      4264 9173
TIME...MOT...LOC 0013Z 271DEG 31KT 4259 9135

$$

MCCLURE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 25, 5:10 PM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 25, 5:10 PM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
510 PM CDT SUN MAY 25 2008

.UPDATE...
TORNADO WATCH 363 WAS EXPANDED INTO CLARK AND SCOTLAND COUNTIES IN
NORTHEAST MO AROUND 430 PM. AFTER COORDINATION WITH SPC DECIDED TO
INCLUDE CLARK AND SCOTLAND COUNTIES IN THE TOR WATCH TO FILL IN THE
GAP WITH SVR WATCH TO OUR SOUTH. UPDATED WCN AND ZFP WERE SENT AT
THAT TIME.  ...DLF...

&&

.SYNOPSIS...
AT MID DAY THE COLD FRONT STRETCHED FROM ERN SD THROUGH SCNTRL NE
WITH THE WARM FRONT EXTENDING SE FROM WRN MN THROUGH ERN IA. TEMPS
IN THE WARM SECTOR WERE WELL INTO THE 80S WITH DEW POINTS IN THE
UPPER 60S TO MID 70S WHICH WERE YIELDING SBCAPES OVER 4000 J/KG
AND LITTLE IF ANY CAP. LOW LEVEL CONVERGENT FLOW IN THE WARM
SECTOR HAS PRODUCED A BROAD SWATH OF CU. MORE STABLE AIR WAS FOUND
EAST OF THE WARM FRONT WHERE STRATUS WAS HOLDING TEMPS BACK IN THE
UPPER 60S TO MID 70S.

&&

.SHORT TERM...TONIGHT AND MEMORIAL DAY...
MAIN FOCUS WILL BE THE CONVECTIVE DEVELOPMENT THIS
AFTERNOON/EVENING AND RESULTING SEVERE POTENTIAL FOR THE CWFA THEN
THE HEAVY RAIN THREAT OVERNIGHT AND MONDAY MORNING. EXPECT TSRA
TO DEVELOP AND LINE UP OVER WESTERN IA/SCNTRL MN WITHIN THE NEXT
FEW HOURS IN AREA WERE CU FIELD HAS DEVELOPED AND THEN PUSH EAST
INTO THE CWFA...PROBABLY AFTER 00Z. EXPECT SEVERE THREAT TO BE
LIMITED TO ABOUT THE NW 1/3 OF THE CWFA AND CONFINED TO THE
EVENING HOURS. BASED ON 18Z DVN SOUNDING WITH NEARLY LINEAR WINDS
AND DRY AIR IN THE MID LEVELS...WOULD EXPECT SEVERE THREAT TO BE
PRIMARILY LARGE HAIL AND DAMAGING WINDS.  ALTHOUGH THE WIND
THREAT SHOULD BE MAINLY DURING THE EARLY EVENING DUE TO THE
STABILIZING BOUNDARY LAYER. ALSO LATEST RUC FCST WAS SHOWING 0-1KM
HELICITIES INCREASING ALONG AND NORTH OF HWY 20...SO AN ISOLATED
TORNADO CAN/T BE RULED OUT IN THE FAR NORTH IF THE TSRA MAKE IT
INTO THIS AREA BY EARLY THIS EVENING. FOCUS WILL TURN TO HEAVY
RAIN POTENTIAL AFTER MIDNIGHT...ESPECIALLY OVER THE SRN 1/3 OF THE
CWFA. THE FLASH FLOOD WATCH WILL REMAIN IN PLACE FROM 06Z THROUGH
18Z. MODELS CONTINUE TO POINT TOWARD MCS DEVELOPING OVER NERN KS
ON THE NOSE OF THE LLJ LATE THIS EVENING AND MOVING EAST AHEAD OF
THE SURFACE FRONT. LATEST INDICATIONS ARE THAT THE ORGANIZED HEAVIER
RAINS MAY FALL A LITTLE FURTHER SOUTH THAN PREVIOUSLY EXPECTED...BUT
POTENTIAL STILL EXISTS FOR AREAS SOUTH OF I80. TSRA SHOULD WEAKEN
MONDAY MORNING AS LLJ SHUTS DOWN. WITH BOUNDARY IN THE AREA
THOUGH...WOULD EXPECT POTENTIAL FOR SCT SHRA/TSRA THROUGH THE
AFTERNOON...ESPECIALLY SOUTH. ...DLF...

.LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY...
MONDAY NIGHT AND TUESDAY...PERIODS OF RAIN WILL BE POSSIBLE MONDAY
NIGHT INTO TUESDAY AS A SLOW MOVING COLD FRONT SAGS SOUTH ACROSS THE
REGION.  GFS/ECMWF MODEL SOUNDINGS SHOW PRECIPITABLE WATERS RANGING
AROUND 1.5 INCHES ACROSS EASTERN IOWA AND WESTERN ILLINOIS OVER
NIGHT MONDAY INTO TUESDAY.  WITH A DEEPLY SATURATED ATMOSPHERE AND
SURFACE COLD FRONT SERVING AS A FOCUSING MECHANISM FOR CONVECTION...
THUNDERSTORMS SOME WITH LOCALLY HEAVY RAIN...ARE LIKELY TO DEVELOP.
MODEL DATA INDICATE THE SOUTHERN HALF OF THE FORECAST AREA WILL BE
MOST AT RISK FOR THE HEAVIEST RAIN.  THEREFORE WE HAVE CONTINUED A
FLASH FLOOD WATCH FOR THIS REGION THROUGH 1 PM MONDAY AFTERNOON. THE
ECMWF/GFS PROG THE COLD FRONT TO MOVE SOUTH TO NEAR SOUTHERN
ILLINOIS AND CENTRAL MISSOURI BY 12Z TUESDAY.  THE MODELS SHOW A
1029 MB HIGH PRESSURE SYSTEM WILL BUILD INTO THE AREA AND DRY OUT
THE ATMOSPHERE DURING THE DAY ON TUESDAY.

WEDNESDAY THROUGH NEXT SUNDAY...HIGH PRESSURE WITH SUNNY SKIES AND
PLEASANT TEMPERATURES WILL DOMINATE OUR WEATHER WEDNESDAY AND
THURSDAY...AS AN UPPER LEVEL RIDGE DEVELOPS ACROSS THE CENTRAL
PLAINS AND MIDWESTERN UNITED STATES.  THE NEXT CHANCE OF
PRECIPITATION WILL BE FRIDAY INTO SATURDAY AS THE ECMWF/GFS PROG A
SHORTWAVE AND ASSOCIATED COLD FRONT TO MOVE ACROSS THE REGION. NEXT
SUNDAY SHOULD BE DRY AS HIGH PRESSURE BUILDS INTO THE AREA BEHIND
THE DEPARTING COLD FRONT. ...KUHL...

&&

.AVIATION...
WARM FRONT TO CONTINUE MOVING EAST THROUGH THE CWFA THIS AFTERNOON
WHICH WILL SCOUR OUT THE MVFR AND PATCHY IFR CIGS AND VSBYS. AFTER
00Z EXPECT MAINLY VFR CONDITIONS EARLY. SCT TO BKN LINE OF TSRA
EXPECTED TO MOVE OUT OF CENTRAL IA AND IMPACT KCID/KDBQ/KMLI
MAINLY BTWN 01Z AND 05Z. ISOLATED SEVERE TSRA ARE POSSIBLE
ESPECIALLY AT KCID AND KDBQ. LARGE THUNDERSTORM COMPLEX EXPECTED
TO MOVE EAST ALONG IA/MO BORDER AFTER MIDNIGHT RESULTING IN
PERIODS MVFR CIGS AND VSBYS AT MOST TAF SITES. THUNDERSTORM
THREAT SHOULD DECREASE WITH IMPROVING CONDITIONS AFTER 15Z.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR DES MOINES-HENRY IA-JEFFERSON-KEOKUK-LEE-
     LOUISA-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR HANCOCK-HENDERSON-MCDONOUGH-MERCER-WARREN.

MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH MONDAY
     AFTERNOON FOR CLARK-SCOTLAND.

&&

DLF/KUHL
Hazardous weather outlook, May 25, 1:33 PM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
133 PM CDT SUN MAY 25 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-261000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
133 PM CDT SUN MAY 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE
WIDESPREAD TONIGHT. SEVERE STORMS WILL BE POSSIBLE AFTER 6 PM. THE
AREA MOST AT RISK IS WEST OF A LINE FROM FREEPORT ILLINOIS TO
SIGOURNEY IOWA. THE MAIN THREAT WILL BE LARGE HAIL UP TO THE SIZE OF
QUARTERS...STRONG TO DAMAGING WINDS OF UP TO 70 MPH...AND LOCALLY
HEAVY RAIN.

LATE TONIGHT A LARGE THUNDERSTORM COMPLEX WILL INTERACT WITH
BOUNDARIES LEFT OVER FROM EARLIER THUNDERSTORMS. WINDS ALOFT ARE
FAVORABLE FOR STORMS TO MOVE OVER THE SAME AREA. THIS TRAINING OF
STORMS WILL RESULT IN LOCALLY HEAVY RAIN. THE AREA MOST AT RISK FOR
HEAVY RAIN IS ALONG AND SOUTH OF A LINE FROM SIGOURNEY IOWA TO ALEDO
ILLINOIS.

WITHIN THIS AREA...GENERAL RAINFALL OF 1 TO 1.5 INCHES IS POSSIBLE.
ALTHOUGH THE EXACT LOCATION CANNOT BE DETERMINED...A NARROW CORRIDOR
OF 3 INCHES OR MORE IS POSSIBLE. THEREFORE...A FLASH FLOOD WATCH
CONTINUES FOR AREAS ALONG AND SOUTH OF A SIGOURNEY TO ALEDO LINE
THROUGH 1 PM MONDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND MONDAY NIGHT...THUNDERSTORMS WILL BE POSSIBLE MAINLY ALONG
AND SOUTH OF I-80.  ADDITIONAL HEAVY RAINS OF AN INCH OR MORE...
MAINLY ALONG AND SOUTH OF HIGHWAY 34...COULD RESULT IN LOCALIZED
FLASH FLOODING AND RENEWED FLOODING ON AREA RIVERS. SOME OF THE
STORMS MAY BECOME STRONG TO SEVERE IN THE AFTERNOON AND EVENING HOURS
WITH PENNY SIZED HAIL AND GUSTY WINDS OVER 50 MPH THE PRIMARY RISK.

THE STORM PREDICTION CENTER HAS LOCATIONS SOUTH OF I-80 OUTLOOKED FOR
A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY AND MONDAY NIGHT.

FRIDAY THROUGH SATURDAY...ANOTHER STORM SYSTEM WILL PRODUCE
THUNDERSTORMS OVER PORTIONS OF THE UPPER MIDWEST. CONDITIONS REMAIN
TOO UNCLEAR TO ASSESS ANY SEVERE RISK OR HEAVY RAIN POTENTIAL AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER 6 PM THIS EVENING. REPORTS OF
RAINFALL OVER ONE HALF INCH ARE APPRECIATED.

08/NICHOLS/KUHL

In the hours before

Local storm report, May 25, 5:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
552 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             1 W FAIRBANK            42.64N 92.07W
05/25/2008  U0.88 INCH       BUCHANAN           IA   LAW ENFORCEMENT

&&

DLF
Local storm report, May 25, 6:03 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
603 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     TORNADO          2 W FAIRBANK            42.64N 92.09W
05/25/2008                   BLACK HAWK         IA   LAW ENFORCEMENT

            ESTIMATED 1/2 MILE WIDE TORNADO ON THE GROUND MOVING EAST
            TOWARD FAIRBANK

0601 PM     TORNADO          1 W FAIRBANK            42.64N 92.07W
05/25/2008                   BUCHANAN           IA   LAW ENFORCEMENT

            TORNADO 1/2 MILE WIDE ON THE GROUND MOVING EAST TOWARD
            FAIRBANK

&&

STEVEK
Local storm report, May 25, 6:10 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
610 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TORNADO          FAIRBANK                42.64N 92.05W
05/25/2008                   BUCHANAN           IA   EMERGENCY MNGR

            TORNADO CONFIRMED ON THE GROUND ON NE SIDE OF TOWN WITH
            BASEBALL SIZE HAIL. A SECOND TORNADO WAS REPORTED STILL
            WEST OF FAIRBANK MOVING TOWARD TOWN.

&&

STEVEK
Local storm report, May 25, 6:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     TORNADO          1 SW HAZLETON           42.61N 91.92W
05/25/2008                   BUCHANAN           IA   EMERGENCY MNGR

            TORNADO ON THE GROUND JUST SW OF TOWN. DEBRIS IN THE AIR.

&&

STEVEK
Local storm report, May 25, 6:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
636 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0622 PM     TORNADO          4 SE STANLEY            42.60N 91.76W
05/25/2008                   BUCHANAN           IA   TRAINED SPOTTER

            RAIN WRAPPED TORNADO NORTH OF LOCATION

&&

DLF
Local storm report, May 25, 6:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT SUN MAY 25 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TORNADO          HAZLETON                42.62N 91.91W
05/25/2008                   BUCHANAN           IA   TRAINED SPOTTER

            SOUTH SIDE OF HAZELTON MOBILE HOMES LYING IN CORNFIELD.
            POWER POLES AND TREES SNAPPED AT THE BASE. TRACTOR
            TRAILER OVERTURNED IN A DITCH. HIGHWAY 150 CLOSED. DAMAGE
            PATH ESTIMATED TO BE 1/4 TO 1/2 MILE WIDE.

&&

STEVEK

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:13 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Scott47 min
May 25, 5:48 PM CDTTornado WarningDVNBuchanan57 min

Nearby

Tornado Warnings in Iowa, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.